Remote access

How to Order

For AMS eBook frontlist subscriptions or backfile collection purchases:

   1a. To purchase any ebook backfile or to subscibe to the current year of Contemporary Mathematics, please download this required license agreement,

   1b. To subscribe to the current year of Memoirs of the AMS, please download this required license agreement.

   2. Complete and sign the license agreement.

   3. Email, fax, or send via postal mail to:

Customer Services
American Mathematical Society
201 Charles Street Providence, RI 02904-2294  USA
Phone: 1-800-321-4AMS (4267)
Fax: 1-401-455-4046

Visit the AMS Bookstore for individual volume purchases.

Browse the current eBook Collections price list

Powered by MathJax

Nonlinear stability of shock waves for viscous conservation laws

About this Title

Tai-Ping Liu

Publication: Memoirs of the American Mathematical Society
Publication Year 1985: Volume 56, Number 328
ISBNs: 978-0-8218-2329-3 (print); 978-1-4704-0741-4 (online)
MathSciNet review: 791863
MSC: Primary 35L65; Secondary 76L05

View full volume PDF

View other years and numbers:

Table of Contents


  • 1. Introduction
  • 2. Viscous shock waves
  • 3. Linear diffusion waves
  • 4. Nonlinear diffusion waves
  • 5. Compression and weak expansion
  • 6. Distribution of mass
  • 7. Linear hyperbolic waves
  • 8. Energy method
  • 9. Characteristic-energy method
  • 10. A priori estimates – Single modes
  • 11. A priori estimates – General modes
  • 12. Global existence and asymptotic behavior